MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 6" (15 CM) APPX 0.90 ML, SMALLBORE TRIFUSE EXT SET W/3 MICROCLAVE CLEAR, 0.2 MI; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 6" (15 CM) APPX 0.90 ML, SMALLBORE TRIFUSE EXT SET W/3 MICROCLAVE CLEAR, 0.2 MI; STOPCOCK, I.V. SET
Catalog Number MC330209
Medical Device Problem Code Failure to Infuse (2340)
Health Effect - Clinical Code Death (1802)
Date of Event 09/06/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
The device was not returned for evaluation.Without the return of the sample a comprehensive failure investigation cannot be performed, and a cause cannot be determined.
 
Event or Problem Description
The event involved a 6" (15 cm) appx 0.90 ml, smallbore trifuse ext set w/3 microclave® clear, 0.2 micron filter, 1.2 micron filter, 3 clamps (blue, yellow, white), rotating luer, that during infusion, the 1.2 micron filter infusing lipids clogged, allowing no fluid to go through it.Total parenteral nutrition (tpn) was being infused via the 0.2 micron filter of the device.The tubing set had been in use for less than 24 hours.The set-up of the device was a syringe containing lipids with an extension set attached to the 1.2 micron filter (part of the tri-fuse) that clogged.It was reported that the tri-fuse extension set containing the clogged filter was replaced.It was reported that the patient, a baby, has died, but not as a result of the filter being clogged.The baby became acidotic as a result of dehydration.The date of death is unknown.

Brand Name
6" (15 CM) APPX 0.90 ML, SMALLBORE TRIFUSE EXT SET W/3 MICROCLAVE CLEAR, 0.2 MI
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
MDR Report Key10631293
Report Number9617594-2020-00429
Device Sequence Number3258828
Product Code FMG
UDI-Device Identifier00887709080546
UDI-Public(01)00887709080546(17)241101(10)4447222
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2024
Device Catalogue NumberMC330209
Device Lot Number4447222
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2020
Initial Report FDA Received Date10/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;